"Blood glucose going up after injection."

Discussion in 'Caninsulin / Vetsulin and N / NPH' started by mary hornbeck, Oct 9, 2017.

Thread Status:
Not open for further replies.
  1. mary hornbeck

    mary hornbeck Member

    Joined:
    Sep 22, 2017
    Hi everyone:
    Just made a doseage increase of vetsulin with marmalade. He was on 2 units of insulin up nail last week. His numbers were in the mid 300's to almost 400 so I sent his BG levels to vet and she increased his insulin to 2.5 per units.

    My question:
    Why would BG level rise from
    8:30p- BG 286, 1/2 cup of food, 2.5 units
    10:13- BG 296

    Shouldn't insulin have lowere BG between the two time intervals?
     
  2. JanetNJ

    JanetNJ Well-Known Member

    Joined:
    Jun 8, 2016
    If you are giving dry food (I assume since you said cup, not can) that's why. It's still afford influenced number. Dry takes longer to metabolize. Plus For my cat vetsulin only starts working between 2-3 hours post shot so yours may be the same. Get him off the dry and you will see much better progress. If you really want to use a dry, try switching to young again zero carb or Dr elseys clean protein.
     
    Yong likes this.
  3. JanetNJ

    JanetNJ Well-Known Member

    Joined:
    Jun 8, 2016
    Yong likes this.
  4. Yong

    Yong Well-Known Member

    Joined:
    Jan 11, 2017
    Mary, if you're not incredibly tech savvy: 1. Don't be embarrassed, 2. Feel free to ask for help getting one set up. There are members here that can get one going for you, myself included. :):bighug:
     
Thread Status:
Not open for further replies.

Share This Page